MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; PROBE, RADIOFREQUENCY LESION

BOSTON SCIENTIFIC NEUROMODULATION; PROBE, RADIOFREQUENCY LESION
Model Number CSK-TC10
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The allegation of "having issues with the probe, facility cannot guarantee they are clean as blood continues to come out of the base where the probe is attached" was confirmed.A visual inspection revealed residual foreign material on the hub (near base of the shaft).Material scraped from the electrode tested under atr-ir (ftir) yielded a spectrum consistent with proteins and the color and use suggest the presence of blood.A cross section of the electrode revealed that the distal end of the hub was insufficiently filled with epoxy which led to voids inside the hub.The probable cause selected is "manufacturing deficiency" due to the hub being insufficiently filled with epoxy.
 
Event or Problem Description
It was reported by the facility that during the sterilization process the central sterilization technician noticed liquid seeping out of the base of the electrode where the probe was attached.This was noticed after the electrode was used in one procedure only.They suspected the liquid was blood as the liquid was red in color and they did not reuse the electrode.

Brand Name
NA
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key8852982
Report Number3006630150-2019-03973
Device Sequence Number286399
Product Code GXI
UDI-Device Identifier00813250010107
UDI-Public00813250010107
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K050084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCSK-TC10
Device Catalogue NumberCSK-TC10
Device Lot NumberQ462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1